MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SA6AT3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported six patients experienced toxic anterior segment syndrome (tass) following a cataract extraction procedure.A completed questionnaire was received.The patient required additional medical treatment with compounded antibiotic, steroid and non-steroidal drops in the left eye.Current patient condition was not reported.This report represents patient three of the six patients from this facility.
 
Additional Manufacturer Narrative
Additional information has been provided in h.6.And h.10.The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported event.There are no other complaints in this lot.Customer and technical affairs were contacted to assist the customer with their concerns.Investigation has been completed based on current information.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11826658
Report Number1119421-2021-01035
Device Sequence Number19710111
Product Code HQL
UDI-Device Identifier00380652335713
UDI-Public00380652335713
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2025
Device Model NumberSA6AT3
Device Lot Number15008960
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer07/17/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSS WITH EPINEPHINE 1:1000; CUSTOM-PAK SURGICAL PROCEDURE PACK; DUOVISC; INFINITI VISION SYSTEM; PHENYLEPHRINE 2.5; POLYMYXIN; PROPARACAINE; SODIUM BICARB; TROPICAMIDE 1%; BSS WITH EPINEPHINE 1:1000; CUSTOM-PAK SURGICAL PROCEDURE PACK; DUOVISC; INFINITI VISION SYSTEM; PHENYLEPHRINE 2.5; POLYMYXIN; PROPARACAINE; SODIUM BICARB; TROPICAMIDE 1%
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR